Alert archive / New York / Frost Advisories in 2009

Frost Advisory 1, NWS Buffalo, NY

May 10, 200911 counties in New York

NWS Buffalo, NY issued this frost advisory at May 10, 2009, 3:53 AM EDT for 11 counties in New York. It took effect at May 11, 2009, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
May 10, 2009, 3:53 AM EDT (07:53 UTC)
In effect from
May 11, 2009, 2:00 AM EDT
Expired
May 11, 2009, 7:30 AM EDT
In force
6 hr
Issued by
NWS Buffalo, NY

Counties Cayuga County, NY, Chautauqua County, NY, Erie County, NY, Genesee County, NY, Livingston County, NY, Monroe County, NY, Niagara County, NY, Ontario County, NY, Orleans County, NY, Oswego County, NY, Wayne County, NY

The radar

The Buffalo radar (KBUF), 77 km from the middle of the area, began a volume at 07:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 00:00Z, 7.9 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 00:00Z on 2009-05-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 00:00Z on 2009-05-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
479 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
89 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBUF 100753
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
353 AM EDT SUN MAY 10 2009

...FROST EXPECTED ACROSS MOST OF THE AREA TONIGHT...

.COOL CANADIAN HIGH PRESSURE OVER THE WESTERN GREAT LAKES EARLY
THIS MORNING WILL BUILD EASTWARD TODAY...THEN WILL SETTLE ACROSS
WESTERN AND NORTH CENTRAL NEW YORK TONIGHT. THE HIGH WILL BRING
CLEARING SKIES AND LIGHTENING WINDS...RESULTING IN CHILLY
CONDITIONS FAVORABLE FOR THE FORMATION OF FROST IN MOST AREAS
TONIGHT.

NYZ001>006-010-011-013-014-019-085-101600-
/O.NEW.KBUF.FR.Y.0001.090511T0600Z-090511T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
353 AM EDT SUN MAY 10 2009

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

AS COOL CANADIAN HIGH PRESSURE SETTLES ACROSS THE AREA TONIGHT...
SKIES WILL CLEAR AND WINDS WILL BECOME LIGHT...ALLOWING
TEMPERATURES TO DROP INTO THE LOWER AND MID 30S ACROSS THE ENTIRE
AREA OVERNIGHT. THIS WILL BE COLD ENOUGH FOR AREAS OF FROST TO
FORM ACROSS THE REGION OVERNIGHT...WITH THE FROST A BIT MORE
WIDESPREAD ACROSS INTERIOR SECTIONS AWAY FROM THE GREAT LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO,
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD.

&&

$$

JJR
5 follow-up statements
000 
WWUS71 KBUF 101357
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
957 AM EDT SUN MAY 10 2009

...FROST EXPECTED ACROSS MOST OF THE AREA TONIGHT...

.COOL CANADIAN HIGH PRESSURE OVER THE WESTERN GREAT LAKES EARLY
THIS MORNING WILL BUILD EASTWARD TODAY...THEN WILL SETTLE ACROSS
WESTERN AND NORTH CENTRAL NEW YORK TONIGHT. THE HIGH WILL BRING
CLEARING SKIES AND LIGHTENING WINDS...RESULTING IN CHILLY
CONDITIONS FAVORABLE FOR THE FORMATION OF FROST IN MOST AREAS
TONIGHT.

NYZ001>006-010-011-013-014-019-085-102200-
/O.CON.KBUF.FR.Y.0001.090511T0600Z-090511T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
957 AM EDT SUN MAY 10 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

AS COOL CANADIAN HIGH PRESSURE SETTLES ACROSS THE AREA TONIGHT...
SKIES WILL CLEAR AND WINDS WILL BECOME LIGHT...ALLOWING
TEMPERATURES TO DROP INTO THE LOWER AND MID 30S ACROSS THE ENTIRE
AREA OVERNIGHT. THIS WILL BE COLD ENOUGH FOR AREAS OF FROST TO
FORM ACROSS THE REGION OVERNIGHT...WITH THE FROST A BIT MORE
WIDESPREAD ACROSS INTERIOR SECTIONS AWAY FROM THE GREAT LAKES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE WARNED AREA ARE ADVISED TO PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD.

&&

$$

SAGE
000 
WWUS71 KBUF 101917
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
317 PM EDT SUN MAY 10 2009

...FROST EXPECTED ACROSS MOST OF THE AREA TONIGHT...

.COOL CANADIAN HIGH PRESSURE OVER THE WESTERN GREAT LAKES WILL
CONTINUE TO BUILD SLOWLY EASTWARD TONIGHT. IT WILL BRING A
CLEARING TREND OVERNIGHT. THE CLEARING TREND IN COMBINATION TO A COLD
AIR MASS IN PLACE AND DECREASING WINDS WILL RESULT IN CHILLY
CONDITIONS FAVORABLE FOR THE FORMATION OF FROST IN MOST AREAS
TONIGHT.

NYZ001>006-010-011-013-014-019-085-110330-
/O.CON.KBUF.FR.Y.0001.090511T0600Z-090511T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
317 PM EDT SUN MAY 10 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

A CLEARING TREND IN COMBINATION WITH A COLD AIRMASS AND DECREASING
WINDS SPEEDS WILL ALLOW TEMPERATURES TO DROP WELL DOWN INTO THE
30S BEFORE DAYBREAK. THIS WILL LEAD TO FROST FORMATION IN MOST
AREAS...ESPECIALLY AWAY FROM THE LAKE ERIE AND ONTARIO SHORES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. ALSO...
POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT
INSIDE AWAY FROM THE COLD.

&&

$$

SAGE
000 
WWUS71 KBUF 110238
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
1038 PM EDT SUN MAY 10 2009

...FROST EXPECTED ACROSS MOST OF THE AREA LATE TONIGHT...

.COOL CANADIAN HIGH PRESSURE OVER THE WESTERN GREAT LAKES WILL
CONTINUE TO BUILD SLOWLY EASTWARD TONIGHT AND BRING A CLEARING
TREND TO THE REGION. THE CLEARING SKIES IN COMBINATION WITH A
COLD AIR MASS AND DECREASING WINDS WILL RESULT IN CHILLY
CONDITIONS FAVORABLE FOR THE FORMATION OF FROST IN MOST AREAS
LATE TONIGHT.

NYZ001>006-010-011-013-014-019-085-111045-
/O.CON.KBUF.FR.Y.0001.090511T0600Z-090511T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
1038 PM EDT SUN MAY 10 2009

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
MONDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT MONDAY. 

TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S LATE TONIGHT
AND EARLY MONDAY MORNING ACROSS MUCH OF THE REGION...WITH SOME
LOWER 30S IN THE NORMALLY COOLER VALLEY LOCATIONS. THIS WILL LEAD
TO AREAS OF FROST LATE TONIGHT...ESPECIALLY IN AREAS AWAY FROM THE
IMMEDIATE SHORELINE OF LAKES ERIE AND ONTARIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

HITCHCOCK
000 
WWUS71 KBUF 110723
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
323 AM EDT MON MAY 11 2009

...FROST EXPECTED ACROSS MOST OF THE AREA EARLY THIS MORNING...

.COOL CANADIAN HIGH PRESSURE OVER THE WESTERN GREAT LAKES WILL
CONTINUE TO BUILD SLOWLY EASTWARD THIS MORNING...PROVIDING
GENERALLY CLEAR SKIES AND LIGHT WINDS TO MOST OF THE AREA. IN
COMBINATION WITH A CHILLY AIR MASS...THIS WILL RESULT IN SOME 
FROST ACROSS MUCH OF THE AREA EARLY THIS MORNING.

NYZ001>006-010-011-013-014-019-085-111200-
/O.CON.KBUF.FR.Y.0001.000000T0000Z-090511T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
323 AM EDT MON MAY 11 2009

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES ARE EXPECTED TO DROP INTO THE MID 30S BEFORE SUNRISE
THIS MORNING...WITH SOME READINGS FALLING INTO THE LOWER 30S IN
THE NORMALLY COLDER VALLEY LOCATIONS. THIS WILL LEAD TO AREAS OF
FROST DEVELOPING...ESPECIALLY IN AREAS AWAY FROM THE IMMEDIATE
SHORELINES OF LAKES ERIE AND ONTARIO.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY IS ISSUED WHEN FROST IS EXPECTED TO DEVELOP
DURING THE GROWING SEASON. THOSE WITH AGRICULTURAL INTERESTS IN
THE ADVISED AREA SHOULD PROTECT TENDER VEGETATION. ALSO...POTTED
PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE
AWAY FROM THE COLD.

&&

$$

JJR
000 
WWUS71 KBUF 111130
NPWBUF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
730 AM EDT MON MAY 11 2009

NYZ001>006-010-011-013-014-019-085-111230-
/O.CAN.KBUF.FR.Y.0001.000000T0000Z-090511T1200Z/
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-NORTHERN ERIE-
GENESEE-LIVINGSTON-ONTARIO-CHAUTAUQUA-SOUTHERN ERIE-
INCLUDING THE CITIES OF...NIAGARA FALLS...MEDINA...ROCHESTER...
NEWARK...FAIR HAVEN...OSWEGO...BUFFALO...BATAVIA...GENESEO...
CANANDAIGUA...JAMESTOWN...ORCHARD PARK...SPRINGVILLE
730 AM EDT MON MAY 11 2009

...FROST ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE FROST
ADVISORY. 

$$

JJR

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this frost advisory went out at May 10, 3:44 AM EDT, 9 minutes earlier.

Area forecast discussion, May 10, 3:44 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
344 AM EDT SUN MAY 10 2009

.SYNOPSIS...
A DEEP STORM SYSTEM OVER THE CANADIAN MARITIMES WILL COMBINE WITH
HIGH PRESSURE OVER THE UPPER MISSISSIPPI VALLEY TO PRODUCE A BRISK
AND COOL DAY ACROSS OUR REGION...AS TEMPERATURES WILL AVERAGE SOME
15 DEGREES BELOW NORMAL. THE HIGH WILL THEN BUILD ACROSS THE GREAT
LAKES TONIGHT...AND THIS WILL ALLOW FOR AREAS OF FROST TO DEVELOP
AWAY FROM THE LAKES. THE COOL WEATHER WILL CONTINUE THROUGH MONDAY
AND TUESDAY AS THE HIGH WILL SETTLE ACROSS THE OHIO VALLEY.

&&

.NEAR TERM /THROUGH TONIGHT/...
ANOMALOUSLY STRONG LOW PRESSURE CENTERED OVER MAINE EARLY THIS
MORNING WILL LIFT OUT ACROSS THE CANADIAN MARITIMES TODAY AND
TONIGHT...WHILE SURFACE HIGH PRESSURE OVER THE WESTERN LAKES
GRADUALLY BUILDS EASTWARD INTO THE FORECAST AREA IN ITS WAKE. IN
BETWEEN THE TWO FEATURES...A BRISK CYCLONIC FLOW OF COOL AIR WILL
PERSIST ACROSS THE AREA FOR MUCH OF TODAY...WHICH WILL WEAKEN
NOTICEABLY TONIGHT AND TURN MORE ANTICYCLONIC AS THE AFOREMENTIONED
RIDGING BUILDS INTO THE FORECAST AREA.

AS OF 07Z...THE BACK EDGE OF A LARGE AREA OF WRAPAROUND SHOWERS
TRAILING THE DEPARTING LOW CONTINUED TO MAKE STEADY EASTWARD
PROGRESS ACROSS THE NORTH COUNTRY...WITH ANY LINGERING SHOWER
ACTIVITY NOW CONFINED TO JUST LEWIS COUNTY. AS THIS ACTIVITY SHOULD
CLEAR ALL BUT THE FAR EASTERNMOST EXTREMITIES OF THE AREA BY THE
TIME OF THE SCHEDULED EARLY MORNING FORECAST ISSUANCE...IT WILL NOT
BE CONSIDERED FOR INCLUSION IN TODAYS FORECAST.

WITH THAT OUT OF THE WAY...EXPECT A COOL AND BREEZY MOTHERS DAY
TODAY OWING TO THE LINGERING COOL CYCLONIC FLOW...ALONG WITH A
DECENT AMOUNT OF CLOUD COVER CONSIDERING THE RELATIVELY CHILLY
AIRMASS THAT WILL BE IN PLACE ALOFT...AND VERY STRONG MID-MAY
DIURNAL INFLUENCES. THE ABOVE SAID...UPSTREAM SATELLITE IMAGERY AND
MODEL RH PLAN VIEWS/TIME SECTIONS CONTINUE TO INDICATE LESS IN THE
WAY OF AVAILABLE MOISTURE FOR TODAY THAN ORIGINALLY THOUGHT...ENOUGH
SO TO SUPPORT A DRY FORECAST FOR MOST AREAS TODAY ALONG WITH A BIT
MORE SUNSHINE MIXING IN THIS AFTERNOON THAN PREVIOUSLY INDICATED.
THE ONE EXCEPTION TO THIS WILL BE ACROSS INTERIOR SECTIONS OF THE
NORTH COUNTRY...WHERE THERE COULD STILL BE A SHOWER OR TWO THIS
AFTERNOON GIVEN THE CLOSER PROXIMITY THE DEPARTING SURFACE/UPPER
LOWS. GIVEN THAT THIS WOULD BE RATHER LIMITED IN SCOPE WILL JUST USE
A 30 POP TO COVER THIS POSSIBILITY FOR NOW...AND LEAVE IT AT THAT.

AS FOR TEMPS...850 MB READINGS WILL BE BETWEEN ZERO AND -3C TODAY.
EVEN WITH GOOD MECHANICAL MIXING...SUCH READINGS SHOULD ONLY SUPPORT
HIGHS IN THE LOWER HALF OF THE 50S AREAWIDE...OR A GOOD 10 TO 15
DEGREES BELOW NORMAL FOR THIS TIME OF YEAR.

AS WE GET INTO TONIGHT...THE AFOREMENTIONED RIDGING WILL LEAD TO
SKIES CLEARING OUT DURING THE COURSE OF THE EVENING AND OVERNIGHT
HOURS...ALONG WITH SURFACE WINDS BECOMING LIGHT. THIS WILL RESULT IN
GOOD RADIATIONAL COOLING CONDITIONS OVERNIGHT...AND IN THIS
UNSEASONABLY CHILLY AND DRY AIRMASS...THAT WILL ALLOW TEMPERATURES
TO FALL INTO THE LOWER AND MID 30S IN MOST AREAS...WITH THE POSSIBLE
EXCEPTIONS OF THE IMMEDIATE LAKESHORES.

WITH SUCH CHILLY TEMPERATURES...WOULD EXPECT FAIRLY WIDESPREAD FROST
TO DEVELOP ACROSS THE BULK OF THE AREA TONIGHT...WITH A FREEZE
POSSIBLE IN THE NORMALLY COLDER INTERIOR SECTIONS OF THE SOUTHERN
TIER AND AREAS EAST OF LAKE ONTARIO. ACCORDINGLY...WILL BE HOISTING
A FROST ADVISORY FOR MOST OF THE AREA IN COLLABORATION WITH
SURROUNDING WFOS. THE ONLY COUNTIES NOT INCLUDED IN THE ADVISORY
WILL BE THOSE THAT HAVE A CLIMATOLOGICALLY LATER START TO THE
GROWING SEASON AND WHERE OUR FROST/FREEZE PROGRAM DOES NOT BEGIN
UNTIL MAY 15 - WYOMING...CATTARAUGUS...AND ALLEGANY COUNTIES IN
WESTERN NEW YORK...AND JEFFERSON AND LEWIS COUNTIES EAST OF LAKE
ONTARIO. IN THESE AREAS...WILL JUST MENTION A FROST/FREEZE IN THE
GRIDS/WORDED FORECAST.

&&

.SHORT TERM /MONDAY THROUGH WEDNESDAY/...
BELOW NORMAL TEMPERAURES AT THE START OF THE NEW WORK WEEK WILL
GRADUALLY CLIMB BACK TO SEASONAL NORMALS BY WEDNESDAY AS
TROUGHINESS OVER THE EASTERN GREAT LAKES WILL GIVE WAY TO A
PROGRESSIVE RIDGE. MEANWHILE AT THE SURFACE...EXPANSIVE HIGH
PRESSURE CENTERED OVER THE OHIO VALLEY WILL SLOWLY WORK ITS WAY OFF
THE MID ATLANTIC COAST.

THE ONLY POSSIBLE PROBLEM DURING THIS PERIOD WILL BE THE CONTINUED
CHILLY OVERNIGHT LOWS...WHICH WILL LIKELY LEAD TO MORE FROST...
PARTICULARLY MONDAY NIGHT. THERE WILL EVEN BE ANOTHER NIGHT OF SUB
FREEZING TEMPS ACROSS THE INTERIOR OF THE WRN SOUTHERN TIER
(WYOMING/CATT/ALLEG COS). SINCE THE GROWING SEASON HAS REALLY YET
TO BEGIN IN IN THIS PARTICULAR AREA...THERE SHOULD BE LITTLE
CONSEQUENCE.

ALL IN ALL THOUGH...THIS WILL BE AN UNEVENTFUL WEATHER PERIOD THAT
WILL FEATURE AMPLE AMOUNTS OF SUNSHINE.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SATURDAY/...
SEASONABLE TEMPERATURES WILL CHARACTERIZE THIS PORTION OF THE
FORECAST PERIOD AS A LOW AMPLITUDE...NEARLY ZONAL UPPER LEVEL FLOW
WILL BE IN PLACE. THE ONLY REAL CHALLENGE DURING THIS PERIOD WILL
COME WEDNESDAY NIGHT AND THURSDAY AS MEDIUM RANGE GUIDANCE IS HAVING
SOME ISSUES IN TRYING TO TIME A FRONTAL PASSAGE. THIS IS VERY
TYPICAL THOUGH WITHIN A ZONAL FLOW REGIME. THE DETAILS...

ALL GUIDANCE IS IN AGREEMENT THAT A RIDGE WILL BE PASSING ACROSS THE
REGION WEDNESDAY NIGHT AND THAT DECENT WARM ADVECTION WILL BE
UNDERWAY. BOTH THE GFS AND ECMWF DEPICT SOME SHOWER ACTIVITY AS A
RESULT. THEN THE TWO MODELS ARE SOME 8-12 HOURS APART IN BRINGING A
COLD FRONT ACROSS THE REGION.

THE FASTER GFS DEPICTS A COLD FRONTAL PASSAGE THURSDAY MORNING WHICH
WOULD THEN BE FOLLOWED BY FAIRLY QUICK CLEARING THURSDAY AFTERNOON
AND EVENING. MEANWHILE...THE ECMWF SHOWS THAT THE FRONT WILL NOT
COME THROUGH UNTIL LATE THURSDAY/THURSDAY EVENING. THIS WOULD KEEP
ALL OF OUR FORECAST AREA WITHIN THE WARM SECTOR THROUGHOUT THE DAY
THURSDAY WITH A HIGHER CHANCE FOR CONVECTION AND GIVEN THE TIMING OF
FROPA...WOULD ALSO OFFER THE CHANCE FOR ANY CONVECTION TO BE STRONG
TO SEVERE. WHILE IT IS MUCH MUCH TOO EARLY TO TRY TO TIME CONVECTION
IN A ZONAL FLOW FROM THIS RANGE...WE WILL HOLD CLOSER TO CONTINUITY
WHICH IS IN LINE WITH THE SLOWER ECMWF.

CLEARING WOULD THEN BE EXPECTED DURING THE COURSE OF THURSDAY NIGHT
WITH THE NEXT CANADIAN HIGH BRINGING US MORE FAIR WEATHER FOR FRIDAY
AND SATURDAY.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
AS OF 06Z...SURFACE LOW PRESSURE OVER MAINE WAS CONTINUING TO TRACK
RAPIDLY EASTWARD...WITH THE BACK EDGE OF A LARGE TRAILING AREA OF
WRAPAROUND SHOWERS AND LOW CLOUDS APPROACHING THE EAST END OF
LAKE ONTARIO. EXPECT THAT THIS WILL CONTINUE TO MAKE STEADY
EASTWARD PROGRESS THE REMAINDER OF THE NIGHT AS THE LOW CONTINUES
PULLING AWAY...WITH CONDITIONS IMPROVING TO LOW-END VFR AT KART
AROUND 08/09Z AND ACROSS THE REMAINDER OF THE NORTH COUNTRY BY
10-11Z. ELSEWHERE...VFR STRATOCU WILL TEND TO PREVAIL ACROSS THE
REMAINDER OF THE AREA...WITH SOME LINGERING MVFR CIGS CONTINUING
ACROSS PARTS OF THE SOUTHERN TIER/INTERIOR OF THE FINGER LAKES.

DURING THE DAYTIME HOURS...A LINGERING COOL CYCLONIC FLOW WILL
HELP KEEP A FAIR AMOUNT OF CLOUD COVER INTACT ACROSS THE
AREA...THOUGH CONDITIONS SHOULD GENERALLY BE VFR...WITH THE
POSSIBILITY OF SOME OCCASIONAL MVFR CIGS ACROSS THE HIGHER TERRAIN
OF THE SOUTHERN TIER AND NORTH COUNTRY. THERE COULD ALSO BE A FEW
SCATTERED SHOWERS ACROSS THE NORTH COUNTRY...BUT THESE ARE NOT
EXPECTED TO RESULT IN ANY AVIATION RESTRICTIONS. WITH DAYTIME
HEATING/MIXING...WESTERLY SURFACE WINDS WILL INCREASE AGAIN TO 15-25
KNOTS THIS MORNING...THEN HOLD IN THIS RANGE THROUGH THE AFTERNOON
BEFORE SUBSIDING LATE.

TONIGHT...EXPECT ANY LINGERING VFR CLOUDS TO SCATTER OUT DURING
THE EVENING/EARLY OVERNIGHT HOURS AS SURFACE RIDGING BUILDS EAST
ACROSS THE AREA...LEAVING BEHIND UNLIMITED VFR CONDITIONS FOR THE
BALANCE OF THE NIGHT.

OUTLOOK...
MONDAY THROUGH WEDNESDAY...VFR.
WEDNESDAY NIGHT AND THURSDAY...MVFR WITH CHANCE SHWRS/TSTMS.

&&

.MARINE...
WINDS CONTINUE TO STEADILY DROP ACROSS THE LOWER LAKES REGION EARLY
THIS MORNING...WITH ALL AVAILABLE OBSERVATIONS INDICATING THAT THESE
HAVE FINALLY DROPPED BELOW GALE FORCE EVERYWHERE. AS SUCH...THE GALE
WARNINGS FOR EASTERN LAKE ONTARIO WILL BE DROPPED WITH THE SCHEDULED
EARLY MORNING MARINE FORECAST ISSUANCES.

WHILE GALES ARE NO LONGER A CONCERN...A BRISK WESTERLY FLOW WILL
STILL CONTINUE ACROSS THE LOWER LAKES THROUGH MUCH OF TODAY IN THE
WAKE OF ANOMALOUSLY STRONG LOW PRESSURE THAT WILL BE LIFTING OUT
ACROSS THE CANADIAN MARITIMES. THIS WILL RESULT IN CONTINUED
CONDITIONS HAZARDOUS TO SMALL CRAFT UNTIL LATER THIS AFTERNOON AND
EVENING...WHEN THE FLOW WILL FINALLY START TO SUBSIDE FROM WEST TO
EAST AS HIGH PRESSURE BUILDS EASTWARD INTO THE AREA.
ACCORDINGLY...SMALL CRAFT ADVISORIES WILL BE LEFT INTACT FOR ALL
NEARSHORE WATERS OF LAKES ERIE AND ONTARIO THROUGH THAT TIME.

FROM THE LATTER HALF OF TONIGHT THROUGH TUESDAY...HIGH PRESSURE WILL
SLOWLY BUILD EAST ACROSS THE AREA...BRINGING MUCH LIGHTER WINDS AND
MINIMAL WAVES.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...FROST ADVISORY FROM 2 AM TO 8 AM EDT MONDAY FOR NYZ001>006-010-
     011-013-014-019-085.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT THIS AFTERNOON FOR LEZ020-
         040-041.
         SMALL CRAFT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR
         LOZ043.
         SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
         LOZ042.
         SMALL CRAFT ADVISORY UNTIL MIDNIGHT EDT TONIGHT FOR LOZ044-
         045.

&&

SYNOPSIS...RSH
NEAR TERM...JJR
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...JJR
MARINE...JJR
Hazardous weather outlook, May 9, 11:57 PM EDT, 3 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
1157 PM EDT SAT MAY 9 2009

NYZ001>006-008-010>014-019>021-085-110400-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
1157 PM EDT SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042-062-NYZ007-SLZ022-024-110400-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
JEFFERSON-SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
1157 PM EDT SAT MAY 9 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO...CENTRAL NEW YORK AND SAINT LAWRENCE RIVER.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LOZ043>045-063>065-110400-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
1157 PM EDT SAT MAY 9 2009

...GALE WARNING IN EFFECT UNTIL 5 AM EDT SUNDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

HITCHCOCK

Nearby

Frost Advisories in New York, 2009Every frost advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.